Alert archive / California / Small Craft Advisories in 2020

Small Craft Advisory 48, NWS Eureka, CA

June 6, 2020

NWS Eureka, CA issued this small craft advisory at Jun 6, 2020, 8:37 PM PDT. It took effect at Jun 7, 2020, 5:00 PM PDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Jun 6, 2020, 8:37 PM PDT (03:37 UTC)
In effect from
Jun 7, 2020, 5:00 PM PDT
Expired
Jun 8, 2020, 8:49 AM PDT
In force
16 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

848 
WHUS76 KEKA 070337
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
837 PM PDT Sat Jun 6 2020

PZZ475-071145-
/O.NEW.KEKA.SC.Y.0048.200608T0000Z-200608T2200Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
837 PM PDT Sat Jun 6 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM SUNDAY TO 3 PM PDT
MONDAY...

* WHAT...North winds 15 to 20 kt with gusts up to around 25 kt 
  and seas 7 to 10 feet expected.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...From 5 PM Sunday to 3 PM PDT Monday.

* IMPACTS...Conditions will be hazardous to small crafts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
6 follow-up statements
283 
WHUS76 KEKA 070958
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
258 AM PDT Sun Jun 7 2020

PZZ455-071800-
/O.EXB.KEKA.SC.Y.0048.200608T0000Z-200609T0700Z/
Cape Mendocino to Pt Arena out 10 nm-
258 AM PDT Sun Jun 7 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
MIDNIGHT PDT MONDAY NIGHT...

* WHAT...North winds 15 to 20 kt with gusts up to around 25 kt 
  and seas 7 to 10 feet expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...From 5 PM this afternoon to midnight PDT Monday night.

* IMPACTS...Conditions will be hazardous to small crafts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ475-071800-
/O.EXT.KEKA.SC.Y.0048.200608T0000Z-200609T1300Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
258 AM PDT Sun Jun 7 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO
6 AM PDT TUESDAY...

* WHAT...North winds 15 to 20 kt with gusts up to around 25 kt 
  and seas 7 to 10 feet expected.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...From 5 PM this afternoon to 6 AM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small crafts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
012 
WHUS76 KEKA 071510
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
810 AM PDT Sun Jun 7 2020

PZZ455-072315-
/O.CON.KEKA.SC.Y.0048.200608T0000Z-200609T0700Z/
Cape Mendocino to Pt Arena out 10 nm-
810 AM PDT Sun Jun 7 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO MIDNIGHT PDT MONDAY NIGHT...

* WHAT...North winds 15 to 20 kt with gusts up to around 25 kt 
  and seas 7 to 10 feet expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...From 5 PM this afternoon to midnight PDT Monday night.

* IMPACTS...Conditions will be hazardous to small crafts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ475-072315-
/O.CON.KEKA.SC.Y.0048.200608T0000Z-200609T1300Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
810 AM PDT Sun Jun 7 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 6 AM PDT TUESDAY...

* WHAT...North winds 15 to 20 kt with gusts up to around 25 kt 
  and seas 7 to 10 feet expected.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...From 5 PM this afternoon to 6 AM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small crafts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
834 
WHUS76 KEKA 072115
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
215 PM PDT Sun Jun 7 2020

PZZ455-080515-
/O.CON.KEKA.SC.Y.0048.200608T0000Z-200609T0700Z/
Cape Mendocino to Pt Arena out 10 nm-
215 PM PDT Sun Jun 7 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO MIDNIGHT PDT MONDAY NIGHT...

* WHAT...North winds 15 to 20 kt with local gusts to around 30 kt
  and seas 7 to 10 feet expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...From 5 PM this afternoon to midnight PDT Monday night.

* IMPACTS...Conditions will be hazardous to small crafts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ475-080515-
/O.CON.KEKA.SC.Y.0048.200608T0000Z-200609T1300Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
215 PM PDT Sun Jun 7 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 6 AM PDT TUESDAY...

* WHAT...North winds 15 to 20 kt with local gusts to around 30 kt
  and seas 7 to 10 feet expected.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...From 5 PM this afternoon to 6 AM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small crafts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
661 
WHUS76 KEKA 080331
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
831 PM PDT Sun Jun 7 2020

PZZ455-081145-
/O.CON.KEKA.SC.Y.0048.000000T0000Z-200609T0700Z/
Cape Mendocino to Pt Arena out 10 nm-
831 PM PDT Sun Jun 7 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT
MONDAY NIGHT...

* WHAT...North winds 15 to 20 kt with local gusts to around 30 
  kt and seas 7 to 10 feet expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...From 5 PM this afternoon to midnight PDT Monday night.

* IMPACTS...Conditions will be hazardous to small crafts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ475-081145-
/O.CON.KEKA.SC.Y.0048.000000T0000Z-200609T1300Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
831 PM PDT Sun Jun 7 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT
TUESDAY...

* WHAT...North winds 15 to 20 kt with local gusts to around 30 
  kt and seas 7 to 10 feet expected.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...From 5 PM this afternoon to 6 AM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small crafts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
631 
WHUS76 KEKA 080956
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
256 AM PDT Mon Jun 8 2020

PZZ475-081800-
/O.EXT.KEKA.SC.Y.0048.000000T0000Z-200609T1400Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
256 AM PDT Mon Jun 8 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM PDT TUESDAY...

* WHAT...North winds 15 to 20 kt with local gusts to around 30 
  kt and seas 7 to 10 feet expected.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 7 AM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small crafts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ455-081800-
/O.CON.KEKA.SC.Y.0048.000000T0000Z-200609T0700Z/
Cape Mendocino to Pt Arena out 10 nm-
256 AM PDT Mon Jun 8 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT
TONIGHT...

* WHAT...North winds 15 to 20 kt with local gusts to around 30 
  kt and seas 7 to 10 feet expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...From 5 PM this afternoon to midnight PDT Monday night.

* IMPACTS...Conditions will be hazardous to small crafts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
708 
WHUS76 KEKA 081549
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
849 AM PDT Mon Jun 8 2020

PZZ455-081700-
/O.CAN.KEKA.SC.Y.0048.000000T0000Z-200609T0700Z/
Cape Mendocino to Pt Arena out 10 nm-
849 AM PDT Mon Jun 8 2020

...SMALL CRAFT ADVISORY IS CANCELLED...

$$

PZZ475-081700-
/O.CAN.KEKA.SC.Y.0048.000000T0000Z-200609T1400Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
849 AM PDT Mon Jun 8 2020

...SMALL CRAFT ADVISORY IS CANCELLED...


$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Jun 6, 3:05 PM PDT, 5 hours 32 minutes earlier.

Area forecast discussion, Jun 6, 3:05 PM PDT, 5 hours 32 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
305 PM PDT Sat Jun 6 2020

.SYNOPSIS...Much cooler temperatures will persist through the
weekend, along with widespread showers and a slight chance of
thunderstorms for areas north of Cape Mendocino. After a cold Monday
morning, warmer and drier conditions will return early next week.

&&

.DISCUSSION...An unseasonably cold upper level trough is
beginning to move over northwest California this afternoon
accompanied by widespread rain showers across the northern half of
the forecast area. The convective nature of the precipitation is
apparent in visible satellite imagery, with an extensive field of
open cell cumulus present over the waters of the eastern Pacific.
Although upstream lightning activity has been sparse through early
afternoon, expect thunderstorm potential to trend upward a bit into
this evening as modest instability develops mainly across parts of
Humboldt, Del Norte, and Trinity Counties. Better forcing will also
arrive this evening as a potent jet streak rounding the base of the
trough moves over the Mendocino Coast and the Bay Area, placing
areas north of Cape Mendocino in a region of favorable upward
vertical motion. This coupled with lingering elevated instability
should support a slight chance of thunderstorms continuing overnight
into early Sunday morning across northern portions of the area.
Continuing cold advection characterized by 500 mb temps around -30 C
will drive snow levels down to around 4500 feet, which could bring a
dusting of snow to some of the higher peaks of interior Humboldt,
Del Norte, and Trinity through early Sunday. The cold air mass will
also make small hail possible with any thunderstorms that develop,
although snow levels will not be low enough to support any
accumulation. Total rainfall through Sunday afternoon could
approachhalf an inch for parts of northern Humboldt and Del
Norte, with Mendocino and Lake Counties receiving little if any
precipitation.

Showers will linger into Sunday morning and then taper off Sunday
afternoon as the trough departs to the east and shortwave ridging
quickly builds in behind it. Rapid clearing will lead to very chilly
early June temperatures Monday morning, with areas of frost likely
over some of the colder interior valleys. The early part of the week
will otherwise feature a warming and drying trend for most of the
area. A few sprinkles will be possible Monday night into Tuesday and
again later in the week across Del Norte County as a couple weak
disturbance pass to the north. Ensemble guidance is then hinting at
another large scale trough approaching the area towards the end of
the week,  which could keep our recent trend of wet weekends going
for another week. /CB

&&

.AVIATION...Isolated showers associated with a cold low pressure
trough have brought VFR for MVFR ceilings to the coastal terminals
since late this morning. These conditions are expected to carry
overnight and into tomorrow. The chance for isolated thunderstorms
will remain into the early morning hours, mostly from northern
Humboldt to northern Del Norte counties. Ukiah should remain VFR,
however model soundings suggest some low level moisture may work
into the valley through the early morning hours.

&&

.MARINE...The waters this afternoon are at the near-term minimum in
winds and sea height. Westerly to northwesterly winds and and short
period seas will be on the increase overnight, along with a building
NW swell. The NW swell will be the dominant wave in the water,
and should peak Sunday afternoon in the 7-9 foot range at 10
seconds before slowly subsiding. The steepness of this swell will
be close to Small Craft Advisory levels overnight and into Sunday,
but the latest guidance holds the worst conditions to the far
outer waters. The latest buoy observations will be monitored in
the short-term as the swell moves in.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...None.
&&

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png
Hazardous weather outlook, Jun 6, 4:48 AM PDT, 15 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
448 AM PDT Sat Jun 6 2020

CAZ101-102-071200-
Coastal Del Norte-Del Norte Interior-
448 AM PDT Sat Jun 6 2020

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

A cold upper trough will bring significant cooling to the interior.
Some wet snow showers may occur tonight above 4000 feet. There is a
slight chance of thunderstorms late today as well.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Some wet snow showers may continue through Sunday morning above 4000
feet.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

For further details please refer to NOAA Weather Radio or
weather.gov/eureka.

CAZ103>106-071200-
Northern Humboldt Coast-Southwestern Humboldt-
Northern Humboldt Interior-Southern Humboldt Interior-
448 AM PDT Sat Jun 6 2020

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

A cold upper trough will bring significant cooling to the interior
today. Winds will be gusty at times from the west to northwest,
primarily over the ridges.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

For further details please refer to NOAA Weather Radio or
weather.gov/eureka.

CAZ107-108-071200-
Northern Trinity-Southern Trinity-
448 AM PDT Sat Jun 6 2020

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

A cold upper trough will bring significant cooling to the area. Some
wet snow showers may occur tonight and Sunday morning above 4000
feet. Winds will be gusty at times from the west to northwest,
primarily over the ridges. Temperatures in the mountains will drop
drastically tonight and may reach freezing late tonight with frost
possible in the valleys.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Frost will be possible in the valleys again Monday morning.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

For further details please refer to NOAA Weather Radio or
weather.gov/eureka.

CAZ109>115-071200-
Mendocino Coast-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-Northern Lake County-
Southern Lake County-
448 AM PDT Sat Jun 6 2020

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

A cold upper trough will bring significant cooling this weekend.
Winds will be blustery at times from the west to northwest,
strongest over the ridges. Temperatures in the mountains will drop
drastically tonight, though gusty winds may keep temperatures from
falling to freezing. Patchy frost will be possible in the interior
valleys late tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Patchy frost will be possible in the interior valleys again Monday
morning.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

For further details please refer to NOAA Weather Radio or
weather.gov/eureka.

In the hours before

Local storm report, Jun 6, 6:09 PM PDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
609 PM PDT SAT JUN 6 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             5 E BRIDGEVILLE         40.47N 123.70W
06/06/2020  E0.25 INCH       HUMBOLDT           CA   TRAINED SPOTTER

            3-MINUTE HAIL SHOWER WITH HEAVY DOWNPOUR.
            SMALLER THAN PEA-SIZED. ELEVATION 2700 FEET.

&&

AD

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 11:52 PM PDTSpecial Weather StatementEKAHumboldt53 min
Jun 7, 4:03 AM PDTFrost AdvisoryEKAHumboldt, Lake, Trinity28 hr

Nearby

Small Craft Advisories in California, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.